Patient : Just over a month ago my boyfriend and i began to have sex, he was my first partner but he had slept with about 10 or so girls in the past, but has practiced safe sex with all of them. Almost 2 weeks ago i noticed weird red lumps around my vagina but past them off as ingrown hairs. They were appearing in the area just under my vagina, between the buttox and to either side. They began to get extremely itchy. I decided to stop shaving and having sex and it has been almost a week and the symptoms have only progressed. The rash has spread slightly to a bigger area and the left side of my labia is possibly swollen. There is also a slight sting when urinating ( possible urine touching small cuts from scratching).
I have a feeling it may be an allergic reaction, as i am allergic to a lot of things. We use condoms almost all the time, and when we don't, it only lasts for a few minutes and he has never finished inside me, he always pulls out. We had to switch to non-latex condoms because i had been told in the past i was allergic to latex and they were causing a stinging sensation during sex. I have been on the contraceptive pill Levlen ED for about 3 months now and i was wondering if i could be allergic to it?
There is no chance i am pregnant as i got my period today, this is also part of the reason why i cant go to the doctor. I am very scared and worried as nothing like this has happened to me before and i dont know what to do.
Thank you for your question. The symptoms you have described are not specific to a single sexually transmitted disease. However, we believe that this could possibly be caused by a fungal infection. The most common type is caused by Candida albicans. Commonly referred to as a yeast infection, this fungal infection can start off as a red, inflamed rash, which produces raised areas (bumps) which are painless. Eventually, this infection can progress into the vaginal canal and urethra, resulting in symptoms of a urinary tract infection. Namely, burning/stinging during urination,and a white discharge from the vagina. Since this infection started after sexual intercourse, we are inclined to encourage you to to go to your doctor and have a pelvic exam performed along with STD testing to determine the causative agent of this infection. If this is indeed an infection with candida, you will likely be prescribed a course of antifungal medication contain clotrimazole for about seven days. This includes a topical cream and suppository medication.
AskTheDoctor.com wishes you a speedy recovery.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.